I am a new Topamax user. I have been reading posts and information from wherever I can find it and found a lot on this site. I have started a blog for future users to read as they start the process. I know that I had a lot of questions - for example - when do side effects start? how soon does weight loss start if it is going to happen? what is the relationship between dosage and weight loss? what is the relationship between time on the medication and side effects? can you lose weight even if you find that topamax doesn't act as an appetite suppressant? does topamax affect your metabolism? will i regain the weight if i go off topamax?
So, these and many others are my questions - if you would like to offer any answers, please feel free to post them! I will collect ideas and thoughts and add them to my blog.
So - back to my blog - my blog is a daily DIARY about taking topamax. It tells how much I took, what side effects I had and what, if any, weight loss I experience on a day to day basis. So it helps to provide more detail that the typical, "I lost 11 pounds in 2 months." Hmmm... how quickly did you lose that? Did it start right away? Was it all at once? You get what I am saying. I am not even sure if I AM going to have weight loss, in fact on today, Day 6 - is the first day I showed weight loss: 2-3 pounds - so stay tuned for more updates, I know I can't wait to see if it continues. And, by the way, my eating has not changed and I can't exercise due to a debilitating back condition - so this is my only hope for some weight loss which I hope will help my back which may then allow me to exercise - it is a catch 22. I will post a separate blog post on that. Anyway, I wanted to direct people to my blog... you can ready my posts at:
I look forward to hearing from you! Feel free to email me from the blog!
my eating habbits have changed alot I crave water and the smell of food makes me sick the taste of pop tastes awefull to me and for some reason my mouth always feels dry like when you first wake up like bad morning breath maybe thats why i dont like food lol.. but I am on the meds for epilepsy not weight loss I've been on it three weeks now and didn't realize it would make me lose weight but my doctor has been weighing me each week as I have been going in to up my dosage and making sure Im ok and I've been steadily droping close to 5 lbs a week I'm at 16 right now it was like 4 the first week 5 the next then like 7 this week.... I'm now on 400 mg a day of topamax and also on a drug called kepra which we are trying to get me off of if we can get the seizures fully controlled by just the topamax I hope :) sorry for rambling just don't know anyone on here.
I had just started back on Topamax for migraines yesterday. I'm only 5"0 tall. The first time I was put on Topamax I went from 103lbs to 83lbs in less then a month. I had no appetite at all and had all the tingling and could not think of words to finish sentences. That was in 2004. Anyway I leveled out and was about 95lbs in addition to a fentenyl patch. I stopped the topamax about 6 months ago and gained almost 30lbs!!! You can imagine how upset I am, especially at my height! Believe it or not I just started again yesterday at 300mg(I told my new neurologist I could handle it because I've gone on and off and I didn't need to start off at a low dose) I got some tingling but not too bad but I lost 3 lbs in one day! I believe it's water weight. My taste and appetite have already completely changed. Now I'm just waiting for my headaches to hopefully improve.
It took a long time, maybe 7 months for me to start getting relief from using topomax, and it helped me to go from 158 to 132, but it took time and I also exercised. I stopped taking it in August cuz me n hubby are trying to have a baby, but if I am not pregnant this month, we are gonna stop trying for a while til I get my weight under control. I was on 400mg and had to wean myself off of it before we could start trying. I decreased one pill every two weeks, then had to be off of it for a full month before we could start. I was unable to control my cravings and appetite during all this time and have gone from 135 to 162 in a very short period of time. I have started back exercising now. So topomax did help with weightloss and eventually helped with pain by decreasing the amount of migranes I had per month. I may start taking it again if we are not pregnant this month, then wean myself off again when I reach my goal. This time I will do better with my appetite and cravings because I know what happened last time. Lots of luck to you and I hope this helped you in some way.
Very good stuff with good ideas and concepts, lots of great information and inspiration, both of which we all need, helpful iformation. I would like to thank you for the efforts you have made in writing this article.
I just stumbled upon your blog and want to say that I have really enjoyed the blog posts. This post is awesome. Valuable and excellent lots of great and inspiration information, as share good stuff with good ideas and concepts, good enthusiasm to offer such helpful information here.Thanks for taking the time to discuss this, I feel strongly about learning more on this topic.
Your gain expertise, is extremely helpful and beneficial for me.
I started Topamax last week at 25mg a day for weight loss. I want to lose 15lbs and sustain it for an upcoming surgery. Yesterday I upped dose to 50mg. So far I have lost 2lbs, diet changes have been more mindfulness and no late night snacks. I have been attempting a Paleo/low carb diet for years with some sustaining success, I exercise daily. Previously I lost 80lbs and have kept it off for 20 years but have felt over focused on weight for years and deprived. I also have felt I can not control my appetite. So I exercise to eat I am hopeful this drug could get it under control. Side effects have been the flat diet soda, but I still drink it so not too bad for an addict like myself, spacy yes, but I make lists so easy to over come, tingly not so much a little, sleepy, I have not had any headache relief but then I do not really have a constant just had one yesterday and then it was gone in due course. I do not know if I have lost my appetite or it is the placebo effect??? I know I am eating less but I am really trying to, and I have amped up my exercise. I have craved some things. Cornbread, don't know why, but I made it and ate it, go figure. So I would love any tips here, sounds like people are taking some huge doses, my questions are wow, how do you afford it and it must make you really whacked how what is the schedule?
I have been taking Topamax since September 2013. I lost a lot of my hair. I used to have nice hair but know if falls out and it looks very dry and brittle. My doctor started me out 25mg went up to 200mg. I weaned myself slowly back down to 50mg. Still losing my hair. Any advice. I love that I don't get migraines nearly as much or as intense but I don't want to be bold :(
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.